On global attraction to solitary waves for the Klein-Gordon field coupled to several nonlinear oscillators. (English) Zbl 1180.35124

Summary: The global attraction is established for the \(\mathbf U(1)\)-invariant Klein-Gordon equation in one dimension coupled to a finite number of nonlinear oscillators. Each finite energy solution is shown to converge as \(t\rightarrow \pm \infty \) to the set of all solitary waves which are the “nonlinear eigenfunctions” of the form \(\phi (x)e^{-i\omega t}\), under the conditions that all oscillators are strictly nonlinear and polynomial and the distances between neighboring oscillators are small. Our approach is based on the spectral analysis of omega-limit trajectories. We apply the Titchmarsh Convolution Theorem to prove that the time spectrum of each omega-limit trajectory consists of one point. Physically, the convergence to solitary waves is caused by the nonlinear energy transfer from lower harmonics to the continuous spectrum and subsequent dispersive radiation. The Titchmarsh Theorem implies that such a radiation is absent only for the solitary waves.To demonstrate the sharpness of our conditions, we construct counterexamples showing that the global attractor can contain “multifrequency solitary waves” if the distance between oscillators is large or if some oscillators are linear.


35B41 Attractors
37K40 Soliton theory, asymptotic behavior of solutions of infinite-dimensional Hamiltonian systems
37L30 Attractors and their dimensions, Lyapunov exponents for infinite-dimensional dissipative dynamical systems
37N20 Dynamical systems in other branches of physics (quantum mechanics, general relativity, laser physics)
81Q05 Closed and approximate solutions to the Schrödinger, Dirac, Klein-Gordon and other equations of quantum mechanics
35C05 Solutions to PDEs in closed form
Full Text: DOI arXiv


[1] Buslaev, V.S.; Perel’man, G.S., Scattering for the nonlinear Schrödinger equation: states that are close to a soliton, Saint |St. Petersburg math. J., 4, 1111-1142, (1993)
[2] Buslaev, V.S.; Perel’man, G.S., On the stability of solitary waves for nonlinear Schrödinger equations, (), 75-98 · Zbl 0841.35108
[3] Buslaev, V.S.; Sulem, C., On asymptotic stability of solitary waves for nonlinear Schrödinger equations, Ann. inst. H. Poincaré anal. non linéaire, 20, 419-475, (2003) · Zbl 1028.35139
[4] Cuccagna, S., Asymptotic stability of the ground states of the nonlinear Schrödinger equation, Rend. istit. mat. univ. trieste, 32, 105-118, (2001) · Zbl 1006.35088
[5] Cuccagna, S., Stabilization of solutions to nonlinear Schrödinger equations, Comm. pure appl. math., 54, 1110-1145, (2001) · Zbl 1031.35129
[6] Cuccagna, S., On asymptotic stability of ground states of NLS, Rev. math. phys., 15, 877-903, (2003) · Zbl 1084.35089
[7] Hörmander, L., The analysis of linear partial differential operators. I, (1990), Springer-Verlag Berlin
[8] Komech, A.I.; Komech, A.A., On global attraction to solitary waves for the klein – gordon equation coupled to nonlinear oscillator, C. R. acad. sci. Paris math., 343, 111-114, (2006) · Zbl 1096.35020
[9] Komech, A.I.; Komech, A.A., Global attractor for a nonlinear oscillator coupled to the klein – gordon field, Arch. rational mech. anal., 185, 105-142, (2007) · Zbl 1131.35003
[10] Komech, A.I.; Komech, A.A., Global attraction to solitary waves for klein – gordon equation with Mean field interaction, Ann. inst. H. Poincaré anal. non linéaire, 26, 855-868, (2008) · Zbl 1177.35201
[11] Komech, A.I., Stabilization of the interaction of a string with a nonlinear oscillator, Moscow univ. math. bull., 46, 34-39, (1991) · Zbl 0784.35011
[12] Komech, A.I., On stabilization of string-nonlinear oscillator interaction, J. math. anal. appl., 196, 384-409, (1995) · Zbl 0859.35076
[13] Komech, A., On transitions to stationary states in one-dimensional nonlinear wave equations, Arch. rational mech. anal., 149, 213-228, (1999) · Zbl 0939.35030
[14] Komech, A.; Spohn, H., Long-time asymptotics for the coupled maxwell – lorentz equations, Comm. partial differential equations, 25, 559-584, (2000) · Zbl 0970.35149
[15] Komech, A.; Spohn, H.; Kunze, M., Long-time asymptotics for a classical particle interacting with a scalar wave field, Comm. partial differential equations, 22, 307-335, (1997) · Zbl 0878.35094
[16] Komech, A.I.; Vainberg, B., On asymptotic stability of stationary solutions to nonlinear wave and klein – gordon equations, Arch. rational mech. anal., 134, 227-248, (1996) · Zbl 0863.35064
[17] Levin, B.Y., Lectures on entire functions, Translations of mathematical monographs, vol. 150, (1996), American Mathematical Society Providence, RI, (in collaboration with and with a preface by Yu. Lyubarskii, M. Sodin and V. Tkachenko)
[18] Morawetz, C.S.; Strauss, W.A., Decay and scattering of solutions of a nonlinear relativistic wave equation, Comm. pure appl. math., 25, 1-31, (1972) · Zbl 0228.35055
[19] Pillet, C.-A.; Wayne, C.E., Invariant manifolds for a class of dispersive, Hamiltonian, partial differential equations, J. differential equations, 141, 310-326, (1997) · Zbl 0890.35016
[20] Segal, I.E., The global Cauchy problem for a relativistic scalar field with power interaction, Bull. soc. math. France, 91, 129-135, (1963) · Zbl 0178.45403
[21] Segal, I.E., Non-linear semi-groups, Ann. of math. (2), 78, 339-364, (1963) · Zbl 0204.16004
[22] Strauss, W.A., Decay and asymptotics for \(\square u = f(u)\), J. funct. anal., 2, 409-457, (1968) · Zbl 0182.13602
[23] Soffer, A.; Weinstein, M.I., Multichannel nonlinear scattering for nonintegrable equations, Comm. math. phys., 133, 119-146, (1990) · Zbl 0721.35082
[24] Soffer, A.; Weinstein, M.I., Multichannel nonlinear scattering for nonintegrable equations. II. the case of anisotropic potentials and data, J. differential equations, 98, 376-390, (1992) · Zbl 0795.35073
[25] Soffer, A.; Weinstein, M.I., Resonances, radiation damping and instability in Hamiltonian nonlinear wave equations, Invent. math., 136, 9-74, (1999) · Zbl 0910.35107
[26] Tao, T., A (concentration-)compact attractor for high-dimensional non-linear Schrödinger equations, Dynam. partial differential equations, 4, 1-53, (2007) · Zbl 1142.35088
[27] Titchmarsh, E., The zeros of certain integral functions, Proc. London math. soc., 25, 283-302, (1926) · JFM 52.0334.03
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.